Recurrence of ANCA-Associated Vasculitis After Kidney Transplantation in a Patient With Pulmonary Tuberculosis: A Case Report.
Phillipe Guilherme do Rego Silva, Marclebio Manuel Coelho Dourado, Maria Ruth Padilha de Medeiros et al.
✦ AI-curated · Sources linked
Case in brief
A 28-year-old male kidney transplant recipient with a history of granulomatosis with polyangiitis (GPA) developed pulmonary tuberculosis six years post-transplant. Following antituberculous therapy, he experienced allograft dysfunction and elevated serum C-ANCA levels. A kidney biopsy confirmed recurrent GPA. Treatment with corticosteroids, cyclophosphamide, and rituximab improved renal function while managing tuberculosis effectively.
Diagnostic / clinical pearl
Clinicians should consider the recurrence of ANCA-associated vasculitis in kidney transplant recipients presenting with allograft dysfunction, especially when infections and immunosuppressive changes are present.
Why it matters
This case underscores the importance of individualized management strategies in transplant patients, particularly when balancing the treatment of infections and the risk of vasculitis recurrence.